| Catalog Number |
515100 |
| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Code |
Chemical Exposure (2570)
| Date of Event |
05/30/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported leakage occurred.Event details: during reconstitution of methotrexate used for ectopic pregnancy with the bd phaseal¿ system kit part numbers 515003 (injector®), 515100 (protector®), and batches 2408005 (injector®) and 2406113 (protector®); a leakage of the product is observed.In fact, the nurse connects the syringe to the kit and injects air into the bottle in accordance with the manufacturer's recommendations.As she drew in the contents with the syringe, a leakage of product was observed between the injector® and the protector®, and the product dripped onto the nurse's open field and gloves.The entire bottle leaked.The nurse used another kit with the same references and unknown batches, to successfully administer the prescribed dosage of methotrexate.Number of patients or persons concerned: 1.Number of devices involved: 1.Clinical consequences and current status of patient or person involved: exposure of nursing staff to a hazardous substance as a result of methotrexate spillage (but no direct contact with oral or ocular skin or mucous membranes).No clinical consequences for the patient.Time lost: 10 minutes while another kit is used.
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
Additional Manufacturer Narrative
(b)(4) follow up mdr for device evaluation: our quality team received one protector assembled with a vial and injector for investigation.Upon visual inspection, no damage or visible defects were found.Functional testing was performed, liquid flowed from the syringe through the injector and into the vial without issue.No leaks were observed at the connections between the injector and protector or between the protector and vial.A review of the device history was performed for lot 2406113, no deviations or nonconformance's were identified during production that could have contributed to the reported event.Product undergoes visual and functional inspections throughout manufacturing to ensure the quality and functionality of the device, including leakage testing and verification all critical dimensions are within specification.No issues related to the reported incident were found.Based on the sample evaluation and our investigation findings, we were unable to identify any product- or process-related root cause for the reported concern.To support proper assembly, we recommend using the m12 assembly fixture, which helps ensure a consistent and secure connection between the protector and vial.Complaints received for this device and reported condition will continue to be monitored by our quality team for signs of emerging trends.
Event or Problem Description
No additional information.